MAUDE Adverse Event Report: SONOVA AG PHONAK LYRIC4 (L); HEARING AID, COMPLETELY-IN-CANAL

SONOVA AG PHONAK LYRIC4 (L); HEARING AID, COMPLETELY-IN-CANAL
Model Number 0780071
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Skin Erosion (2075); Skin Tears (2516); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received a notification from the hcp reporting that the ent has determined that the patient's skin in the right ear canal has shifted so much due to the insertion of the lyric that, according to the ent's first assessment, the ear needs to be operated on.According to the hcp, the user removes and inserts the device independently.The ent says that the lyric was always inserted too deep.
 
Additional Manufacturer Narrative
The manufacturer initiated the investigation incl.Follow up interviews, documentation review and review of similar cases.The manufacturer is checking with the hcp whether the device or pictures of the device are available for analysis.Currently it is unknown what treatment was prescribed to the patient and if surgery is confirmed.The user is now on vacation; the ent will look at the ear canal again after recovery.Follow up reports will be submitted upon availability.
 
Additional Manufacturer Narrative
Despite several follow up attempts, the initial reporter did not respond to the manufacturer.The experienced harm and patient's outcome remain unknown.Due to this and limited information, it is not possible to establish if and how the device contributed to this incident.Sometimes, especially in elderly people, the skin can become loose and stretch and move as the hearing device is inserted and removed.This may lead to the device changing position during wear and may result in acoustic feedback if the device loses its seal in the ear canal.However, it is not confirmed if the device was removed due to diminished acoustic performance, e.G.Due to feedback, or other reasons e.G.Medical symptoms.If the user is removing and replacing the device on his/her own, and has a history of inserting it too deep, the hcp should re-evaluate if this patient is a good candidate for lyric use.The analysis of lyric related cases demonstrated that depending on the underlying medical conditions, patients are typically ordered an ear rest for a couple of days or are treated with antibiotics, none of the patients required surgery.The risk file already contains and addresses the risk of self-resolving and non self-resolving soft tissue injuries.The user guides contain information about proper device use including how a user can safely and properly remove and insert a new lyric.Lyric is a single use device, once removed it should not be reinserted as communicated in the warning & via labelling.Due to being a single use device, lyric is typically discarded after removal from the ear and not available for analysis.The user guides also list contraindications such as cholesteatoma and other ear conditions.Provided information and warnings instruct patients to consult a health care professional if skin is irritated, a patient feels pain or the ear is inflamed.The manufacturer has not observed significant trends on the market for any lyric related safety concerns.

Brand Name
PHONAK LYRIC4 (L)
Common Device Name
HEARING AID, COMPLETELY-IN-CANAL
Manufacturer (Section D)
SONOVA AG
laubisruetistrasse 28
stafa, zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisruetistrasse 28
stafa, zurich 8712
SZ   8712
MDR Report Key22403404
Report Number3005085999-2025-00014
Device Sequence Number9978032
Product Code ESD
UDI-Device Identifier07613389603316
UDI-Public07613389603316
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number0780071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date07/04/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown